Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a cold sore at the corner of the mouth and dysentery?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16212 Questions

default
Posted on Sat, 8 Apr 2017 in Digestion and Bowels
Question: I have had severe dysentery and a clod sore on the corner of my mouth for 5 days now. Any medication suggestions?
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
rehydration fluids, probiotics, abreva or zovirax

Detailed Answer:
HI, thanks for using healthcare magic

The cold sore is due to the herpes virus that affects the mouth, this is herpes 1. It is very very common and it is present in a large majority of the population.

When the immune system is impaired/not working well, then this infection can show itself.
Your immune system would be impaired because of the severe dysentery.

Abreva or zovirax cream, can be used to help treat the cold sore.

The abreva is over the counter but zovirax would require a prescription.

Probiotics either their own or with certain yogurts would help to heal the colon and speed up recovery.
On their own, they are normally available in packets.

When 4 hours pass with no diarrhea, start using very small amounts of dry foods such as toast or biscuits or plain rice.
If these are tolerated, then you can increase the amounts slowly and vary the food types.

It is good that you are using a lot of fluids, this would prevent and treat any dehydration that is present though you should consider either oral rehydration salts solutions or sport drinks instead of only water

Diarrhea causes loss of fluids and electrolytes (salts) from the body, water only gives back the fluid not the electrolytes.

There are medications to stop diarrhea but it is normally best , in most cases, to let it run its course.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 2 days later
I have been taking the sports drinks and probiotics. My bowel movements are still very loose but my output is now dark green - almost like canned spinach. I still can't keep anything in. Everything I drink or eat moves on through in a matter of hours. On a positive note, the Abreva is working on the cold sore.
doctor
Answered by Dr. Michelle Gibson James 47 minutes later
Brief Answer:
because the bile does not have the chance to undergo changes

Detailed Answer:
HI

The brown color of stool is due to changes that occur to the bile as it passes through the colon.
When a person has frequent bowel movements, the bile does not have the chance to undergo the various changes and the stool can have a green color.

When your bowel movements slow down then they should start to appear brown again.

If the bowel movements are really bothersome then you may want to try pepto bismol to see if this helps.
As stated, we normally let it run its course unless it is very severe

Please feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Dehydration

doctor1 MD

my baby is 8 month old and from morning she had 5-6 time loose motion with consistent temperature of 100-101 degree even after giving pacimol 3 times. she is not eating anything and only taking water with sugar and salt to avoid dehydration. chemist has suggested powergyl 2.5ml please suggest is it right?

doctor1 MD

I have an indentation in my lower leg near my shin bone that just showed up from the way i was sitting. It s going away slowy, seems like it would be from edema (pitting) maybe? As far as i know i m healthy but did have gastric bypass surgery almost a year ago and have lost more than 90 lbs. I weigh 129 right now at 5 3 . Could this indention be caused by dehydration?

doctor1 MD

Is it possible that taking Claritin contributed to the weakening of the walls of the disks in my spinal column? I have a herniated disk and wondered if taking Claritin for a year( with the dehydration that comes with the medication) could have caused the herniation.

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.